Thunderstorm Wind, Winston
- When
- April 6, 10:30 PM CST
- Where
- Winston County, Arley
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $1,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 34.067, -87.217
A few trees were blown down in and around Arley.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 6, 7:40 PM CST, 2 hours 50 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 840 PM CDT WED APR 6 2005 MESOSCALE UPDATE... TIGHT SURFACE PRESSURE GRADIENT HAS SHIFTED EASTWARD OVER WESTERN ALABAMA. LIKEWISE...HIGH HELICITY VALUES...350 TO 450 M2/S2...HAVE SHIFTED EAST TO ALABAMA. MUCAPE VARIED FROM 250 J/KG OVER EASTERN ALABAMA TO 1000 J/KG OVER THE SOUTHWEST ALABAMA. BEST DCAPE WAS ALSO LOCATED OVER SOUTHWEST ALABAMA. CAPE IN THE -10C TO -30C ZONE HAS INCREASED TO 200 TO 400 J/KG...WHICH IS RELATIVELY HIGH AND INDICATIVE OF A HAIL THREAT. RUC MODEL STILL INCREASES SBCAPE OVER WESTERN ALABAMA THROUGH THE REMAINDER OF THE EVENING...AND ACROSS EASTERN ALABAMA AFTER MIDNIGHT. IT ALSO KEEPS THE HELICITY VALUES RELATIVELY HIGH. IF THE RUC IS ON THE RIGHT TRACK...SCATTERED CONVECTION COULD INTENSIFY OVERNIGHT. && .BMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT FOR CENTRAL ALABAMA UNTIL 7 AM THURSDAY. TORNADO WATCH IN EFFECT UNTIL 1 AM FOR MOST OF CENTRAL ALABAMA. && 03
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 130 PM CDT WED APR 6 2005 ALZ011>015-017>050-071230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 130 PM CDT WED APR 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE FORECAST AREA THIS AFTERNOON AND TONIGHT. THE THREAT OF TORNADOES IS GREATEST OVER SOUTH ALABAMA...WHILE THE THREAT OF HAIL AND DAMAGING WINDS IS GREATEST OVER SOUTH AND WEST ALABAMA THROUGH TONIGHT. THERE IS ALSO A RISK OF HEAVY RAINFALL THROUGH TONIGHT. SHOWERS AND THUNDERSTORMS OVER WEST ALABAMA EARLY THIS AFTERNOON WILL SPREAD SLOWLY EASTWARD ACROSS THE STATE. RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR ALL OF CENTRAL ALABAMA. MINOR RIVER FLOODING WILL ALSO CONTINUE ON THE LOWER ALABAMA RIVER. .DAYS TWO THROUGH SEVEN...(THURSDAY THROUGH TUESDAY). A DEEP UPPER LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTH ALABAMA ON THURSDAY. THE AIRMASS WILL BE UNSTABLE ENOUGH ACROSS THE EASTERN COUNTIES FOR THE POSSIBILITY OF A FEW SEVERE STORMS...WITH THE MAIN THREAT BEING LARGE HAIL. RIVER FLOODING WILL CONTINUE THROUGH THE WEEKEND. FLOODING LEVELS WILL BE DEPENDENT ON THE AMOUNT OF RAINFALL OVER THE NEXT 24 HOURS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED TODAY AND THURSDAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
651 PM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL DUNCANVILLE 33.06N 87.41W
04/06/2005 1.00 INCH TUSCALOOSA AL EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED NEAR DUNCANVILLE.
0548 PM FLASH FLOOD SULLIGENT 33.89N 88.13W
04/06/2005 LAMAR AL EMERGENCY MNGR
SOME ROADS FLOODED IN NORTHERN AND SOUTHERN PORTIONS OF
THE COUNTY. ALSO SOME CREEKS AND STREAMS FLOODING.
0602 PM TSTM WND DMG ALICEVILLE 33.13N 88.16W
04/06/2005 PICKENS AL EMERGENCY MNGR
TREES AND POWER LINES DOWN ON 17TH STREET NW NEAR THE
ALICE MANOR NURSING HOME AREA. PART OF ROOF BLOWN OFF
HOME IN ALICEVILLE.
&&
JSSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 752 PM CDT WED APR 6 2005 ALZ046-049-050-070145- BARBOUR-BULLOCK-PIKE- 752 PM CDT WED APR 6 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PIKE...BARBOUR AND BULLOCK COUNTIES UNTIL 845 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 746 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 9 MILES NORTHWEST OF LOUISVILLE...MOVING NORTHEAST AT 45 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR LOUISVILLE... LINWOOD...CLIO...BANKS...UNION SPRINGS...CLAYTON...MOUNT ANDREW AND MIDWAY THROUGH 845 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE GUSTY WINDS...CAPABLE OF BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS...AS WELL AS SMALL HAIL UP TO ONE HALF INCH IN DIAMETER. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. 12/SIRMON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
849 PM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM WIND GUST 6 W SELMA 32.40N 87.14W
04/06/2005 40 MPH DALLAS AL FIRE DEPARTMENT
TREE DOWN ACROSS OLD MARION JCT RD (CO RD 44).
0715 PM WIND GUST 7 NE SELMA 32.51N 86.95W
04/06/2005 40 MPH DALLAS AL PUBLIC
TREE BLOWN DOWN ON A POWER LINE ON CO RD 86 IN THE VALLEY
GRANDE AREA, NORTH OF THE CITY OF SELMA.
0730 PM WIND GUST SELMA 32.41N 87.03W
04/06/2005 40 MPH DALLAS AL LAW ENFORCEMENT
POWER LINES DOWN AT MEMORIAL DRIVE AND ELKDALE IN THE
CITY OF SELMA.
&&
JSSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
908 PM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM NON-TSTM WND GST 6 E MAPLESVILLE 32.79N 86.78W
04/06/2005 41 MPH CHILTON AL EMERGENCY MNGR
TREES DOWN ON COUNTY ROADS 15 AND 22 REPORTED BY MEDIA.
0730 PM NON-TSTM WND GST 6 NW SELMA 32.48N 87.11W
04/06/2005 40 MPH DALLAS AL EMERGENCY MNGR
TREES DOWN ACROSS COUNTY ROADS 37 AND 843.
&&
JSSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1009 PM CDT WED APR 6 2005 ALZ022-070345- PICKENS- 1009 PM CDT WED APR 6 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PICKENS COUNTY UNTIL 1045 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 1007 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER COCHRANE...MOVING NORTHEAST AT 40 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR MEMPHIS...COCHRANE... PICKENSVILLE...ALICEVILLE...CARROLLTON...ETHELSVILLE...REFORM AND GORDO THROUGH 1045 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1050 PM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM NON-TSTM WND GST DELTA 33.44N 85.69W
04/06/2005 48 MPH CLAY AL EMERGENCY MNGR
DAMAGE TO HOUSE AND PORCH REPORTED TO LINEVILLE POLICE
DEPARTMENT.
&&
JSSThe Columbus AFB radar (KGWX), 104 km away, was scanning. The volume nearest the first event began at 04:28 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few trees were blown down in and around Arley.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447781.